Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had a ceramic TKR of the right leg. Itching persists in feet. High creatinin, diabetic. Suggestions ?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have had a ceramic TKR of the right leg on the 2012-01-23.When came to after the operation my feet were itching and also my lower right leg was itching from my knee to my foot.This eventually stopped but what has been happening since 5th May 2012 is that everytime I do my physio exercises my whole body itches along with a feeling pinpricks under my skin on various sites on my body.I was on Tramacet(2 capsules-one in the morning and one at night) from the 16 April till 5th May.The first attack of itchiness on the 5th May was intense.I immediately stopped using the Tramacet and have been using an icepack for pain management.I have a history of acute renal failure which I had in September 2010.I recovered and my renal function went back to normal.I had my kidney function assessed on the 22nd of May 2012.My physician reported back my creatinine level was 115.Other functions were normal.I am 68 years of age.I have diabetes 2,hypertension and raised cholestrol.I am on Metformin 3x850 mg. per day,Samvistatin and Lisinopril.The itching and pinpricks still flare up when I exercise but not as intense as the one on the 5th May.From XXXXXXX
Posted Thu, 21 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 7 hours later
Thanks for posting your query.
The sensation of itching and pin pricks is likely to be due to neuropathy which is common in cases of diabetes.
If this happens only after doing an exercise then it is likely to be due to cholinergic urticaria. It is characterised by a hypersensitive response in the skin as a result of the body increase in temperature (passively or actively), or the release of sweat.

Some common treatments include taking antihistamines (such a Allegra, Zyrtec, or stronger ones), avoiding known triggers (such as hot weather, physical activity, and spicy foods), corticosteriods (only for extreme cases), anabolic steroids, UVB therapy, sweat/exercise therapy, diet changes (such as avoiding known trigger foods), and more.

You can get the appropriate drugs prescribed from your dermatologist.
Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor